# SDR CA030427001

- Difficulty date: April 26, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Cessna 182S
- Aircraft time: 1,356 hours
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Lock
- Part number: 05142132
- Condition: Collapsed
- Location: Seat Cylinder
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT WAS PRACTICING A FORCED LANDING AND WAS ON FINAL APPROACH WITH FULL FLAPS, NO POWER AND A LOT OF TRIM TO PRODUCE A 70KT GLIDE. AS FULL THROTTLE WAS APPLIED AND ABORTED LANDING AT 500 FT, THERECLINABLE SEAT BACK COLLAPSED. THE PILOT MANAGED TO USE THE ELECTRIC TRIM TO BACK OFF THE TRIM AND REGAIN CONTROL. THE SEAT BACK WAS RECLINED BACK TO THE UPRIGHT POSITION FOR AN UNEVENTFUL LANDING.THE PROBLEM COULD NOT BE REPEATED ON THE GROUND, INSPECTION COULD NOT REVEAL ANY OBVIOUS SIGN FOR THE CAUSE OF THE FAILURE. THE SEAT RECLINE CYLINDER LOCK ASSY WAS REPLACED AS A PRECAUTION.
